Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 18, NWS Wichita, KS

May 12, 2010Butler County, Kansas

NWS Wichita, KS issued this tornado warning at May 12, 2010, 8:13 PM CDT for Butler County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2010, 8:13 PM CDT (01:13 UTC)
Expired
May 12, 2010, 8:45 PM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Butler County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 2:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2865 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WFUS53 KICT 130113
TORICT
KSC015-130145-
/O.NEW.KICT.TO.W.0018.100513T0113Z-100513T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR TOWANDA...OR 7 MILES WEST OF EL
  DORADO...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...POTWIN...CASSODAY AND EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3785 9712 3809 9697 3808 9656 3774 9691
TIME...MOT...LOC 0114Z 214DEG 40KT 3785 9697

$$

JAKUB
2 follow-up statements
926 
WWUS53 KICT 130124
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT WED MAY 12 2010

KSC015-130145-
/O.CON.KICT.TO.W.0018.000000T0000Z-100513T0145Z/
BUTLER KS-
824 PM CDT WED MAY 12 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BUTLER COUNTY
UNTIL 845 PM CDT...

AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR POTWIN...OR 10 MILES NORTHWEST OF EL DORADO...
MOVING NORTHEAST AT 45 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
BUTLER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3785 9712 3809 9697 3808 9656 3774 9691
TIME...MOT...LOC 0124Z 221DEG 37KT 3796 9692

$$

LAWSON
313 
WWUS53 KICT 130139
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT WED MAY 12 2010

KSC015-130149-
/O.EXP.KICT.TO.W.0018.000000T0000Z-100513T0145Z/
BUTLER KS-
839 PM CDT WED MAY 12 2010

...THE TORNADO WARNING FOR NORTHWESTERN BUTLER COUNTY WILL EXPIRE AT
845 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3785 9712 3809 9697 3808 9656 3774 9691
TIME...MOT...LOC 0139Z 221DEG 37KT 3808 9679

$$

LAWSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 12, 7:00 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 12, 7:00 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT WED MAY 12 2010

.UPDATE...

MESOSCALE UPDATE:

CURRENT INDICATIONS ARE TORNADO THREAT ON THE
WANE. EXTENSIVE CLOUDS EAST OF I-35 HAVE LIMITED SURFACE BASED
INSTABILITY. CURRENT MOST UNSTABLE PARCEL CONVECTIVE AVAILABLE
POTENTIAL ENERGY IS 2000-3000 J/KILOGRAM EAST OF I-35. BASED ON
PROFILER/VWP MID LEVEL SHEAR... WOULD MORE THAN LIKELY BE NICKLE-
DIME HAIL UNLESS STORMS ARE ROTATING. MAIN ISSUE IS STORMS ROUGHLY
EAST OF I-35 IS UNDISTURBED AIR. BELIEVE THESE STORMS ARE
ELEVATED. WILL CONTINUE THE TORNADO WATCH AS IS FOR THE
MOMENT...BUT WOULD ANTICIPATE A REPLACE OR TRANSITION TO SEVERE.
-HOWERTON

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT WED MAY 12 2010/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SLOW MOVING FRONTAL BOUNDARY IN CONJUNCTION WITH APPROACHING
SHORTWAVE ENERGY WILL CONTINUE THE WIDESPREAD THUNDERSTORM THREAT
TONIGHT. THINKING THE GREATEST THREAT WILL BE FOR KSLN-KICT-KHUT-
KCNU. TORNADO THREAT IS DWINDLING...BUT THINKING STRONGEST CORES
WILL STILL BE CAPABLE OF LARGE HAIL AND SEVERE WINDS...ALONG WITH
LOCALLY HEAVY RAINFALL. ADDITIONALLY...IFR/MVFR CIGS (WITH POCKETS
OF LIFR CIGS) WILL AFFECT ALL LOCATIONS BEHIND THE FRONT TONIGHT.

ADK

PREV DISCUSSION... /ISSUED 318 PM CDT WED MAY 12 2010/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE CONVECTIVE EVOLUTION OVERNIGHT INTO
THU MORNING.

SYNOPSIS:
STRONG SURFACE FRONT CURRENTLY EXTENDS FROM NEAR KSLN TO NEAR MEDICINE
LODGE AND IS NOW STARTING TO VERY SLOWLY PUSH EAST. STRONG
CONVERGENCE ALONG THIS FEATURE HAS FINALLY RESULTED IN RAPIDLY
DEVELOPING STORMS OVER THE LAST HALF HOUR. IN THE UPPER LEVELS THE
SHORTWAVE IS SITUATED OVER NORTHERN CO/WY AND IS PUSHING VERY SLOWLY
EAST. A PV ANOMALY LOBE IS NOW ROTATING SOUTHWEST OF THE UPPER LOW
OVER WESTERN NM.

TONIGHT:
BY 00Z EXPECTING STORMS TO BE ONGOING ALONG THE FRONT AS IT
PROGRESSES SLOWLY EAST. NOT TOO SURE HOW MUCH IN THE WAY OF ISOLATED
STORMS THERE WILL BE AND THUS FEEL MOST OF THE ACTIVITY WILL BE
RIGHT ALONG THE FRONT. DEEP SHEAR VECTORS NEARLY PARALLEL TO THE
FRONT WILL ONLY ADD TO THE LACK OF ISO CELLS THAT WOULD BE ABLE TO
MOVE OFF THE BOUNDARY. WITH AN ABUNDANCE OF LOW LEVEL CAPE FEEL THE BEST
TOR THREAT WOULD BE AS THE STORMS INITIALLY DEVELOP ALONG THE
BOUNDARY...ESPECIALLY IF THEY CAN INGEST SOME LOW LEVEL VORTICITY
ALONG THE FRONT. SO MAIN SEVERE THREAT WILL BE EXTREMELY LARGE HAIL
AND FLOODING WITH THE THREAT OF LONGER TRACK TORS PRETTY LOW.

ONE OF THE BIG CHANGES FROM YESTERDAY'S MODEL RUNS IS HOW FAR WEST
THE FRONT ENDED UP. THIS WILL REDUCE THE CHANCES FOR SE KS TO
EXPERIENCE SVR STORMS PRIOR TO 06Z...BUT WILL INCREASE THE CHANCE
FOR THE ICT AREA TO EXPERIENCE A STORM EARLY THIS EVENING.

THU-FRI:
WILL GO WITH A SLIGHTLY SLOWER FRONTAL MOVEMENT SINCE THIS HAS BEEN
THE TREND AND THUS BY 12Z THU THE FRONT WILL STILL BE LINGERING
AROUND SE KS WHICH SOME CONVECTION PERSISTING ALONG IT. MEANWHILE
MUCH DRIER AND COOLER AIR WILL FILTER-IN ACROSS CENTRAL AND SOUTH
CENTRAL KS FOR THU. BY 06Z FRI THE PRECIP WILL BE SOUTHEAST OF THE
FORECAST AREA AS WEAK SURFACE HIGH PRESSURE BUILDS INTO THE FORECAST
AREA.

SAT-WED:
A WEAK SHORTWAVE IS EXPECTED TO LIFT OUT OF THE DESERT SW AND OUT
INTO THE PLAINS BY LATE FRI NIGHT. AS THIS OCCURS MOISTURE WILL
AGAIN SURGE NORTH AND WILL SPREAD PRECIP CHANCES ACROSS THE AREA
FROM SW TO NE STARTING FRI NIGHT WITH MUCH OF THE AREA EXPECTED TO
GET WET FOR SAT INTO SUN. GIVEN LACK OF UPPER WINDS AND WELL DEFINED
INITIATING BOUNDARY...FEEL CONFIDENT A WIDESPREAD SEVERE EPISODE IS
NOT ON TAP FOR THE WEEKEND. FEEL THE MAIN THREAT MAYBE FLOODING. BY
MON BOTH THE GFS AND ECMWF AGREE ON LIFTING THE SHORTWAVE FAR ENOUGH
EAST TO PUSH PRECIP OUT OF THE FORECAST. CONFIDENCE AFTER THE MON
TIME FRAME DECREASES AS THE GFS AND ECMWF START TO VARY ON THEIR
SOLUTION. FOR NOW WILL LEAVE PRECIP OUT AND WILL CONTINUE THE
WARMING TREND AS SOME RETURN FLOW SETS UP ACROSS THE AREA.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
COLD FRONT EXTENDS FROM KPTT TO KSLN. IT HAS BECOME QUASI-
STATIONARY AT THIS TIME AND SHOULD BEGIN TO MOVE TONIGHT TO THE
SOUTHEAST. FRONTOGENESIS INCREASING ALONG THE FRONT...MEANING THAT
STORMS ARE BECOMING MORE LIKELY AS THE AFTERNOON PROGRESSES.

KSLN-KRSL ARE NOT IN THE TSRA THREAT. THEY WILL REMAIN AROUND 2SM
BR WITH CIGS BETWEEN 003 AND 010 FEET WITH LIGHT RAIN AND DRIZZLE.
GUIDANCE WANTS TO MOVE THIS OUT EARLIER TONIGHT...BUT THINK THIS
WILL LAST UNTIL DAYBREAK.

AS THE FRONT MOVES SOUTHEAST TONIGHT...THE REMAINING TAF SITES
/KHUT/KICT/KCNU/ WILL EVENTUALLY EXPERIENCE THESE CONDITIONS.
UNTIL THEN...THUNDERSTORMS INCREASING IN CHANCE THIS EVENING WITH
LARGE HAIL...STRONG WINDS AND TORNADOES BEING A THREAT. RIGHT
NOW...THERE IS ENOUGH UNCERTAINTY WHERE WE DID NOT PUT TSRA IN
THE TAF...ONLY WENT WITH CB IN THE CLOUD FORECAST FOR NOW AND WILL
UPDATE IS UNCERTAINTY DECREASES.

KRC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  66  47  73 /  90  20  10  10
HUTCHINSON      42  65  45  72 /  60  20  10  10
NEWTON          45  65  46  73 /  90  20  10  10
ELDORADO        47  65  47  73 /  90  30  10  10
WINFIELD-KWLD   48  66  48  73 /  90  30  10  10
RUSSELL         39  64  42  71 /  40  10   0  10
GREAT BEND      40  64  42  71 /  40  10   0  10
SALINA          41  65  46  72 /  50  10  10  10
MCPHERSON       42  65  45  72 /  60  20  10  10
COFFEYVILLE     55  64  49  74 /  80  70  20  10
CHANUTE         55  65  48  74 /  80  60  20  10
IOLA            54  65  48  74 /  80  60  20  10
PARSONS-KPPF    55  64  49  74 /  80  70  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 12, 6:11 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT WED MAY 12 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
611 PM CDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS WILL BE POSSIBLE THIS EVENING FOR LOCATIONS ALONG
AND SOUTHEAST OF A KINGMAN TO MCPHERSON LINE. STRONG TO MARGINALLY
SEVERE STORMS WILL BE POSSIBLE FARTHER NORTHWEST ACROSS CENTRAL
KANSAS. AFTER MIDNIGHT THE SEVERE THREAT WILL SHIFT EAST FOR
LOCATIONS MAINLY EAST OF THE TURNPIKE. ADDITIONALLY...HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BECOME INCREASINGLY LIKELY
THIS EVENING AND TONIGHT.

STORMS THIS EVENING AND OVERNIGHT WILL HAVE A GOOD CHANCE TO
PRODUCE LARGE HAIL FROM QUARTER TO GOLFBALL SIZE. THE GREATEST
TORNADO THREAT WILL BE THROUGH 8 PM THIS EVENING ACROSS EAST
CENTRAL AND SOUTH CENTRAL KANSAS...BEFORE THE STORMS DEVELOP INTO
A LINE AND PUSH EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY
NIGHT ACROSS SOUTHEASTERN KANSAS WITH SEVERE STORMS NOT EXPECTED.
LOCALLY HEAVY RAINFALL IS POSSIBLE MAINLY THURSDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE FROM FRIDAY NIGHT THROUGH
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE HOWEVER A FEW
STRONG STORMS ARE POSSIBLE SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 PM AND 9 PM
TODAY...ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/RBL/ADK

In the hours before

Special weather statement, May 12, 7:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT WED MAY 12 2010

KSZ083-130115-
SEDGWICK-
724 PM CDT WED MAY 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GODDARD...OR 15 MILES SOUTHWEST OF
DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

JAKUB
Special weather statement, May 12, 7:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT WED MAY 12 2010

KSZ052-053-069-070-130130-
BUTLER-CHASE-GREENWOOD-MARION-
743 PM CDT WED MAY 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE...GREENWOOD AND MARION
COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF EL DORADO...AND MOVING
NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

JAKUB
Local storm report, May 12, 7:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             MID CONTINENT AIRPORT   37.66N 97.44W
05/12/2010  M1.00 INCH       SEDGWICK           KS   OFFICIAL NWS OBS

            NATIONAL WEATHER SERVICE OFFICE REPORTS 1 INCH HAIL AND
            STRONG WINDS OF AROUND 60 TO 65 MPH.

&&

VJP
Special weather statement, May 12, 7:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CDT WED MAY 12 2010

KSZ067-082-130130-
KINGMAN-RENO-
750 PM CDT WED MAY 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF KINGMAN...AND MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Local storm report, May 12, 8:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     2 W EL DORADO           37.82N 96.89W
05/12/2010                   BUTLER             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 3 SEMIS OVERTURNED WITH POWER
            LINES DOWN OVER THE TOP OF THEM. THERE ARE 2 INJURIES
            REPORTED AT THIS TIME.

&&

VJP
Local storm report, May 12, 8:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            WEST WICHITA            37.69N 97.46W
05/12/2010                   SEDGWICK           KS   NWS EMPLOYEE

            STREET FLOODING ON 13TH STREET AND .5 MILES EAST OF WEST
            STREET.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:26 PM CDTAreal Flood WarningICTSedgwick4 hr
May 12, 7:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick37 min
May 12, 8:07 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion53 min
May 12, 8:43 PM CDTSevere Thunderstorm WarningICTChase43 min
May 12, 8:45 PM CDTAreal Flood WarningICTHarper, Sumner5 hr
May 12, 9:09 PM CDTAreal Flood WarningICTButler, Harvey, Marion5 hr
May 12, 9:29 PM CDTAreal Flood WarningICTChase11 hr
May 12, 9:38 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood24 min
May 12, 11:49 PM CDTSevere Thunderstorm WarningICTSumner41 min
May 13, 12:45 AM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
May 13, 1:16 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk59 min
May 13, 1:52 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson38 min
May 13, 2:16 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho42 min
May 13, 9:42 AM CDTRiver Flood WarningICTAllen17 hr
May 13, 9:42 AM CDTRiver Flood WarningICTAllen, Neosho23 hr
May 13, 9:42 AM CDTRiver Flood WarningICTNeosho23 hr
May 13, 9:42 AM CDTRiver Flood WarningICTLabette, Neosho47 hr
May 13, 9:42 AM CDTRiver Flood WarningICTLabette58 hr

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.